Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 8, 2025, 2:52 AM CDT for Lowndes County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2025, 2:52 AM CDT (07:52 UTC)
- Expired
- Jun 8, 2025, 5:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
133
WGUS54 KJAN 080752
FFWJAN
MSC087-081000-
/O.NEW.KJAN.FF.W.0037.250608T0752Z-250608T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
252 AM CDT Sun Jun 8 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Lowndes County in northeastern Mississippi...
* Until 500 AM CDT.
* At 252 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbus, Caledonia, Columbus AFB, Steens, Kolola Springs and Bent
Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3351 8860 3353 8854 3355 8852 3352 8847
3356 8850 3358 8849 3360 8848 3362 8851
3364 8850 3364 8851 3366 8850 3367 8842
3368 8840 3369 8840 3369 8837 3372 8833
3375 8832 3374 8825 3335 8830 3336 8862
FLASH FLOOD...RADAR INDICATED
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 12:20 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 8, 12:20 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1220 AM CDT Sun Jun 8 2025 ...New AVIATION... .MESOSCALE UPDATE... Issued at 930 PM CDT Sat Jun 7 2025 As anticipated, storms have developed near the boundary extending from southern AR into northern MS. There is much uncertainty still concerning how much this initial activity will organize and ultimately, how quickly it will be able to move into northern portions of the forecast area. There is definitely plenty of mid/upper flow and instability for a substantial cluster or two of storms to develop and push south, so have kept higher storm chances going through the night for locations along/north of I-20. Given current severe thunderstorm watch, will keep the threat for severe weather advertised for tonight. /EC/ && .DISCUSSION... Issued at 239 PM CDT Sat Jun 7 2025 Through Monday: As mid level ridging has begun to retreat southward, and a more active weather pattern has begun to shift into the area this weekend with a series of shortwaves set to bring multiple rounds of convection over the next few days. In this regime, because each round of showers and storms is contingent on mesoscale details influenced by the previous round, timing is difficult to pin down more than about 18-24 hours ahead of time. The first system of interest is currently advancing eastward across northern periphery of the CWA and should continue pushing east-southeastward. While the bulk of available guidance keeps the core of this complex just north of our area, there remains a chance for our reinforcing/secondary line to push through north of Highway 82. This is where an enhanced risk of severe storms has been highlighted with damaging wind gusts being the primary concern. Further south, conditions will be mainly dry through much of the day. Isolated, mainly diurnally-driven convection is possible this afternoon. However, the potential for additional widespread development will increase after sunset. These storms may initially fester in a west-to-east corridor this evening before eventually making more southeastward progress into Sunday morning. Given sufficient deep shear and instability, some of these storms could be severe with a threat for damaging wind gusts and hail. Additionally, it is possible a localized flooding threat may need to be highlighted if it becomes more apparent that tonight's storms will train over a longer period of time. From the daytime Sunday through Monday, an additional one or two convective complexes are expected to traverse the area, including a potential upstream MCS reaching our area sometime Monday morning. Damaging winds will be the primary threat with these storms, though exact timing will play a role in their intensity as they reach our area. While momentum of a strong cold pool could sustain a severe threat in the morning hours, given the time of day, the storms could be in a weakening state as they arrive and stabilize the airmass, disrupting severe weather potential later in the day. We'll have a better idea of how things will play out as this gets closer. In the mean time, we will continue to highlight a slight risk for severe potential during this time frame in the HWO graphics. Heat stress: With much of the area remaining fairly dry still today, above average temps and humidity are anticipated, with heat indices having the potential to again breach the triple digits, especially along and south of I-20. We will continue to highlight a limited heat stress threat over roughly the southern half of the area. /DL/OAJ/ Tuesday through the weekend... Global guidance continues to show a cold front shifting southward and stalling across the southeastern CONUS heading into Tuesday. This front will provide some relief from the triple digit heat index readings over much of our forecast area. This front will also keep higher chances of showers and t-storms around for the rest of the period/area for the afternoon hours and subsequently peter off after sunset./CR/OAJ/ && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Sun Jun 8 2025 Scattered TS will drop slowly southward across the region overnight through Sunday, reaching the I-20 corridor around daybreak and south MS/central LA Sun afternoon. Brief categorical reductions are possible within these storms and wind gusts to 50 kt and 1 inch hail are possible in the strongest storms. A period of MVFR stratus is also expected from early this morning before dissipating around mid-morning. Elsewhere VFR conditions will prevail through the TAF period. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 71 84 70 / 50 60 90 60 Meridian 89 69 86 69 / 60 60 90 70 Vicksburg 90 71 85 70 / 50 60 80 60 Hattiesburg 94 74 91 73 / 40 50 70 70 Natchez 90 73 86 70 / 40 40 70 60 Greenville 89 71 81 69 / 50 50 90 30 Greenwood 89 71 83 67 / 50 40 90 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/OAJ/DL/CR
In the hours before
Special weather statement, Jun 7, 11:54 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
1154 PM CDT Sat Jun 7 2025
MSZ029-030-080600-
Clay MS-Webster MS-
1154 PM CDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WEBSTER AND CLAY
COUNTIES THROUGH 100 AM CDT...
At 1153 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mantee, or 10 miles southwest of Houston, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Montpelier around 1200 AM CDT.
Pala Alto around 1220 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central and northeastern Mississippi.
&&
LAT...LON 3357 8855 3364 8903 3372 8921 3372 8919
3374 8919 3374 8904 3375 8903 3376 8893
3381 8893 3381 8872 3368 8872 3368 8852
TIME...MOT...LOC 0453Z 265DEG 28KT 3376 8910
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jun 8, 12:43 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
1243 AM CDT Sun Jun 8 2025
MSZ030-031-080630-
Lowndes MS-Clay MS-
1243 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAY AND LOWNDES
COUNTIES THROUGH 130 AM CDT...
At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm near
Aberdeen, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Caledonia, Kolola Springs, and Columbus AFB around 1250 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Mississippi.
&&
LAT...LON 3336 8830 3335 8830 3347 8861 3368 8860
3368 8850 3367 8849 3366 8852 3365 8851
3366 8850 3366 8846 3368 8843 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0543Z 277DEG 42KT 3376 8853
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jun 8, 1:35 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
135 AM CDT Sun Jun 8 2025
MSZ026-028-029-080700-
Grenada MS-Montgomery MS-Webster MS-
135 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT GRENADA...NORTHWESTERN WEBSTER
AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 200 AM CDT...
At 135 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gore Springs, or 7 miles northeast of Grenada, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grenada, Elliott, Duck Hill, Holcomb, Gore Springs, Bellefontaine,
Bew Springs, Sweatman, Misterton, and Embry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Mississippi.
&&
LAT...LON 3387 8977 3387 8951 3372 8951 3372 8926
3363 8926 3358 8975 3361 8979 3368 8979
3368 8988 3381 9005 3382 8993 3385 8992
3390 8977
TIME...MOT...LOC 0635Z 291DEG 37KT 3382 8970
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 8, 1:38 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
138 AM CDT Sun Jun 8 2025
MSZ030-080730-
Clay MS-
138 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLAY COUNTY THROUGH 230
AM CDT...
At 138 AM CDT, Doppler radar was tracking a strong thunderstorm over
Trebloc, or 11 miles southeast of Houston, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Point, Pala Alto, and Montpelier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Mississippi.
&&
LAT...LON 3358 8849 3357 8849 3371 8896 3376 8895
3376 8893 3381 8893 3381 8872 3368 8872
3368 8850 3367 8849 3366 8852 3364 8851
3364 8850 3362 8851 3360 8847
TIME...MOT...LOC 0638Z 281DEG 32KT 3379 8885
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 8, 2:35 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 AM CDT Sun Jun 8 2025
MSZ029-030-032-033-080815-
Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
235 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHOCTAW...
NORTHWESTERN OKTIBBEHA...WEBSTER AND WEST CENTRAL CLAY COUNTIES
THROUGH 315 AM CDT...
At 235 AM CDT, Doppler radar was tracking a strong thunderstorm near
Embry, or 7 miles northwest of Eupora, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eupora, Maben, Mathiston, Pheba, Walthall, Bellefontaine, Cumberland,
Reform, Sherwood, Embry, and Clarkson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3370 8891 3338 8898 3346 8935 3346 8940
3348 8951 3371 8949
TIME...MOT...LOC 0735Z 278DEG 36KT 3361 8938
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Jun 8, 2:48 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 AM CDT Sun Jun 8 2025
MSZ031-039-080830-
Lowndes MS-Noxubee MS-
248 AM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NOXUBEE AND SOUTHERN
LOWNDES COUNTIES THROUGH 330 AM CDT...
At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ethelsville to near Oktoc. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brooksville, Crawford, Deerbrook, and Bigbee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3324 8831 3321 8860 3328 8870 3329 8867
3338 8867 3342 8829
TIME...MOT...LOC 0748Z 285DEG 25KT 3340 8829 3335 8869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:54 PM CDT | Special Weather Statement | JAN | Clay | 66 min |
| Jun 8, 12:43 AM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Jun 8, 1:35 AM CDT | Special Weather Statement | JAN | Grenada | 25 min |
| Jun 8, 1:38 AM CDT | Special Weather Statement | JAN | Clay | 52 min |
| Jun 8, 2:35 AM CDT | Special Weather Statement | JAN | Webster | 40 min |
| Jun 8, 2:48 AM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Jun 8, 3:08 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 37 min |
| Jun 8, 3:11 AM CDT | Tornado Warning | JAN | Noxubee | 21 min |
| Jun 8, 3:45 AM CDT | Special Weather Statement | JAN | Noxubee | 60 min |
| Jun 8, 4:02 AM CDT | Flash Flood Warning | JAN | Oktibbeha | 3 hr |
| Jun 8, 7:42 AM CDT | Special Weather Statement | JAN | Kemper | 33 min |
| Jun 8, 8:57 AM CDT | Special Weather Statement | JAN | Attala, Kemper | 33 min |
| Jun 8, 11:14 AM CDT | River Flood Warning | JAN | Noxubee | 6 days |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.